MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA
Model Number 470184-13
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted radical surgical procedure, the permanent cautery spatula instrument was found defective.There was no report of patient harm due to this event.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 13-apr-2026: some arms were missing from the wheels that attach to the mechanism connecting to the robot arm.Some arms had exposed wiring and were non-functional.Some arms had cabling that had snapped at the elbow of the device.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the instrument for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery spatula (pcs) instrument was analyzed, and the findings did not replicate or confirm the customer reported event.The instrument was tested on an in-house system; the instrument presented no sign of mobility issues.The instrument passed the recognition and engagement tests, and as well as passing the cauterizing tests.The instrument moved intuitively with full range of motion in all directions.The grip opened and closed properly.The instrument was fully functional.No product issue was found.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24918179
Report Number2955842-2026-21994
Device Sequence Number18782767
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(11)220602(10)K10220606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-13
Device Catalogue Number470184
Device Lot NumberK10220606 0075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown